MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - DRIVELINE; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - DRIVELINE; VENTRICULAR (ASSISST) BYPASS
Model Number 1103
Medical Device Problem Codes Material Deformation (2976); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is used for treatment not diagnosis.The ventricular assist system is indicated for use as a bridge to cardiac transplantation and destination therapy in patients who are at risk of death from refractory end-stage left ventricular heart failure.The system is designed for in-hospital and out-of-hospital settings.Continuation of medical devices:(b)(4), lead implanted on: (b)(6) 2008.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the ventricular assist device (vad) driveline sheath exhibited damage that had been previously repaired.The driveline sheath was repaired and remains in use.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: (b)(4) was not returned for evaluation.Review of the manufacturing documentation confirmed that the associated device met all requirements for release.Review of log files was not performed since log files covering the reported event date were not available for analysis.On-site inspection of the driveline cable revealed that the previous repair was worn out, confirming the reported event.A driveline sheath repair was performed to mitigate the conditions reported.There is no evidence to indicate that a device malfunction caused or contributed to the reported event.Based on the available information, the most likely root cause of the driveline repair damage may be attributed to factors such as normal wear over time, improper handling.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Correction: d4 medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - DRIVELINE
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
MDR Report Key7403713
Report Number3007042319-2018-01350
Device Sequence Number83986
Product Code DSQ
UDI-Device Identifier00888707000024
UDI-Public00888707000024
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2015
Device Model Number1103
Device Catalogue Number1103
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/14/2018
Supplement Date Received by Manufacturer05/30/2018
06/07/2018
Initial Report FDA Received Date04/06/2018
Supplement Report FDA Received Date05/30/2018
06/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(4).
Patient Age40 YR
Patient Weight90